Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

An easier proof of the maximal arcs conjecture
HTML articles powered by AMS MathViewer

by Simeon Ball and Aart Blokhuis PDF
Proc. Amer. Math. Soc. 126 (1998), 3377-3380 Request permission

Abstract:

It was a long-standing conjecture in finite geometry that a Desarguesian plane of odd order contains no maximal arcs. A rather inaccessible and long proof was given recently by the authors in collaboration with Mazzocca. In this paper a new observation leads to a greatly simplified proof of the conjecture.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 51E21, 05B25
  • Retrieve articles in all journals with MSC (1991): 51E21, 05B25
Additional Information
  • Simeon Ball
  • Affiliation: Department of Mathematics, Vrije Universiteit Amsterdam, De Boelelaan 1105, 1081 HV Amsterdam, The Netherlands
  • Aart Blokhuis
  • Affiliation: Department of Mathematics, Vrije Universiteit Amsterdam, De Boelelaan 1105, 1081 HV Amsterdam, The Netherlands
  • Received by editor(s): March 23, 1997
  • Communicated by: Jeffry N. Kahn
  • © Copyright 1998 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 126 (1998), 3377-3380
  • MSC (1991): Primary 51E21; Secondary 05B25
  • DOI: https://doi.org/10.1090/S0002-9939-98-04653-X
  • MathSciNet review: 1476115